Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 106, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 23, 2011, 8:07 AM CDT for Attala County, Montgomery County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 8:07 AM CDT (13:07 UTC)
- Expired
- Jul 23, 2011, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Montgomery County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 10:00 AM CDT | FLASH FLOOD | 5 N Hesterville, MS | A FEW RDS WERE CLOSED ACROSS NW ATTALA CO DUE TO HIGH WATER. OTHER INSTANCES OF FLASH FLOODING OCCURRED AS WELL. RADAR ESTIMATED 5-7 INCHES FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WGUS54 KJAN 231307
FFWJAN
MSC007-097-231600-
/O.NEW.KJAN.FF.W.0106.110723T1307Z-110723T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
807 AM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF KOSCIUSKO...
SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 1100 AM CDT
* AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF KOSCIUSKO TO 6 MILES SOUTHEAST OF DURANT.
THE BAND OF STORMS WAS MOVING TO THE NORTHEAST AROUND 10 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KOSCIUSKO...ETHEL...POPLAR CREEK AND KILMICHAEL
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3343 8945 3329 8946 3328 8934 3295 8954
3297 8988 3298 8989 3304 8983 3305 8984
3307 8982 3329 8969 3329 8965 3335 8965
3347 8957
$$
OLB1 follow-up statement
287
WGUS74 KJAN 231604
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CDT SAT JUL 23 2011
MSC007-097-231612-
/O.EXP.KJAN.FF.W.0106.000000T0000Z-110723T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-MONTGOMERY MS-
1104 AM CDT SAT JUL 23 2011
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN MONTGOMERY
AND ATTALA COUNTIES...
RADAR ESTIMATES IN EXCESS OF 6 INCHES OF RAIN HAS FALLEN OVER THE
PAST 4 HOURS IN PORTIONS OF NORTHWESTERN ATTALA COUNTY. HEAVY RAIN
OVER THE WARNED AREA HAS DIMINISHED GREATLY IN THE PAST HOUR AND
WATER LEVELS SHOULD BE RECEDING...ALTHOUGH PONDED WATER MAY STILL BE
ENCOUNTERED. IF YOU HAVE REPORTS OF CURRENT OR PRIOR FLOODING PLEASE
CONTACT THE NATIONAL WEATHER SERVICE IN JACKSON.
LAT...LON 3343 8945 3329 8946 3328 8934 3295 8954
3297 8988 3298 8989 3304 8983 3305 8984
3307 8982 3329 8969 3329 8965 3335 8965
3347 8957
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:02 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 23, 4:02 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 402 AM CDT SAT JUL 23 2011 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...SCATTERED SHOWERS WERE DEVELOPING EARLY THIS MORNING FROM NORTHEAST LOUISIANA NORTHEAST TO NEAR GREENWOOD MS. EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING HOURS WITH AN INCREASE IN INTENSITY IN AREAS THAT ARE ABLE TO HEAT SOME THIS MORNING. WITH PRECIPITABLE WATER VALUES AROUND 2.4 INCHES AND MODEL GUIDANCE SHOWING WEAK ATMOSPHERIC LIFT TODAY...HIGH POPS ARE IN ORDER. WHILE I DO NOT EXPECT AN ALL DAY RAIN...MOST LOCATIONS SHOULD RECEIVE MEASURABLE RAINFALL TODAY. DUE TO THE HIGH PRECIPITABLE WATER VALUES AND VERY SLOW STORM MOTION...LOCALLY HEAVY RAIN IS POSSIBLE. THE RAINFALL WILL DECREASE IN COVERAGE WITH THE LOSS OF HEATING THIS EVENING BUT EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE AGAIN ON SUNDAY WITH FAIRLY HIGH POPS AND LOCALLY HEAVY RAIN. HIGHS ARE TOUGH TODAY AND ARE BASED ON AT LEAST A FEW HOURS OF PARTIAL SUNSHINE. IF RAINFALL BECOMES MORE WIDESPREAD THEN HIGHS MAY NEED TO BE CUT BACK. .LONG TERM...THE REGION WILL SIT IN BROAD CYCLONIC FLOW MONDAY AND TUESDAY ON THE WRN FRINGES OF TROUGHING POSITIONED OVER THE EAST COAST. A DIFFUSE SURFACE BOUNDARY DROPS INTO NRN MS TUESDAY...WEAKENING WITH TIME TO LEAVE A REGION OF SURFACE CONVERGENCE OVER SRN ZONES FOR WEDNESDAY AFTERNOON. MODELS ARE NO LONGER SO GUNG HO ON THE DEVELOPMENT OF UPPER RIDGING FOR NEXT WEEK...INSTEAD THE GFS IS TRENDING TOWARD THE EURO SOLUTION OF UPPER TROUGHING TO OUR EAST DEVELOPING INTO A WEAK UPPER LOW OVER THE CENTRAL GULF COAST WEDNESDAY AND MAINTAINING UPPER TROUGHING OVER THE ARKLAMISS REGION FOR THURSDAY AS PAINTED BY EARLIER GFS RUNS. THE GFS HAS PEGGED UPPER RIDGING A LITTLE FARTHER NORTH ON THIS RUN...FILTERING DRIER AIR IN FROM THE NORTH TUESDAY AND WEDNESDAY IN THE WAKE OF THE BOUNDARY AND AS A RESULT IN DEVELOPING SUBSIDENCE INTO NRN MS. THIS TRANSLATES INTO LOWER PRECIPITABLE WATER FIELDS IN THE NORTH LATE TUESDAY AND VALUES BELOW 2 INCHES ALONG AND NORTH OF I-20 FOR WEDNESDAY. THE LATEST EURO IS MORE CONSERVATIVE ON SUBSIDENCE AND DRIER AIR ADVECTION AND KEEPS APPRECIABLE MOISTURE ACROSS THE AREA. PRECIPITABLE WATER IS FORECAST TO REBOUND QUICKLY THURSDAY WHEN SUBSIDENCE GIVES WAY TO THE EFFECTS OF UPPER TROUGHING FROM THE SOUTH THURSDAY. MODEL CONSENSUS NOW DEVELOPS UPPER RIDGING OVER THE AREA FROM THE EAST FRIDAY. GENERALLY SLY LOW LEVEL FLOW THURSDAY WILL GIVE WAY TO WEAK ANTICYCLONIC FLOW FOR FRIDAY WHEN UPPER RIDGING WORKS INTO THE FORECAST AREA. THE GFS CONTINUES TO PAINT WARMER TEMPERATURES FOR THE FIRST PART OF NEXT WEEK ALTHOUGH MEX MOS IS PULLING BACK FROM HIGHER COVERAGE OF UPPER 90S ADVERTISED EARLIER. 925 MB TEMPS WILL BE ON A GRADUAL INCREASE MONDAY THROUGH WEDNESDAY...PARTICULARLY OVER NRN ZONES. THIS WOULD PRODUCE A MORE UNSTABLE AIR MASS TO INCREASE THE POTENTIAL FOR POCKETS OF STRONGER CONVECTION IN THE AREA EARLY NEXT WEEK AS OPPOSED TO THE SEMI-TROPICAL PRECIPITATION OBSERVED RECENTLY OVER THE REGION. BEING LESS ENTHUSIASTIC ABOUT DRIER AIR AND THE DEGREE OF RIDGING THAT WILL OCCUR JUST TO OUR NORTH...THE EURO REMAINS MOISTER AND COOLER FOR THIS PERIOD. MODELS AGREE ON COOLER LOW LEVEL TEMPERATURES AND DEEPER MOISTURE RETURN THURSDAY WHEN WHATEVER SUBSIDENCE DEVELOPS TO OUR NORTH GIVES WAY TO INCREASING TROUGHING FROM THE SOUTH. && .AVIATION...PATCHY IFR CEILINGS THIS MORNING AT KJAN AND MVFR FOG AT KMEI BUT OTHERWISE...VFR CONDITIONS AT OTHER SITES WITH SOME PATCHY MID CLOUDS ACROSS THE AREA. WILL HAVE TO WATCH FOR THE POSSIBLE EXPANSION OF LOWER CEILINGS OVER THE NEXT FEW HOURS. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY WHICH ARE CURRENTLY REFLECTED IN THE TAFS. COVERAGE MAY BE MORE THAN CURRENTLY INDICATED IF MODEL GUIDANCE IS CORRECT. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 75 94 75 / 56 39 42 36 MERIDIAN 92 73 94 73 / 55 33 38 42 VICKSBURG 91 74 94 74 / 56 37 41 30 HATTIESBURG 93 75 95 75 / 56 21 38 22 NATCHEZ 89 74 92 73 / 56 23 45 19 GREENVILLE 92 75 94 75 / 56 50 47 41 GREENWOOD 92 75 94 75 / 56 51 50 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 02/03
Hazardous weather outlook, Jul 23, 4:10 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 410 AM CDT SAT JUL 23 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 410 AM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.. .DAY ONE...TODAY AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE INCH AN HOUR WILL BE POSSIBLE TODAY. WHERE THE HEAVY RAIN PERSISTS...LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MOST OF NEXT WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
In the hours before
Special weather statement, Jul 23, 7:51 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM GMT SAT JUL 23 2011
MSZ027-028-032-037-044-231350-
ATTALA MS-MONTGOMERY MS-LEAKE MS-CHOCTAW MS-CARROLL MS-
752 AM CDT SAT JUL 23 2011
A LINE OF SHOWERS PRODUCING TORRENTIAL DOWNPOURS WAS LOCATED FROM 6
MILES WEST OF POPLAR CREEK TO THOMASTOWN AT 751 AM CDT...MOVING
NORTHEAST AT 15 MPH. RAINFALL RATES UP TO 2 INCHES PER HOUR ARE
POSSIBLE IN ASSOCIATION WITH THIS LINE AND PONDING OF WATER WILL BE
ENCOUNTERED ON AREA ROADWAYS.
PEOPLE IN SOUTHEASTERN CARROLL...WEST CENTRAL CHOCTAW...NORTHWESTERN
LEAKE...SOUTHERN MONTGOMERY AND ATTALA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3346 8950 3347 8934 3304 8934 3272 8972
3289 8974 3339 8974 3358 8951
TIME...MOT...LOC 1251Z 226DEG 15KT 3337 8965 3287 8966
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:51 AM CDT | Special Weather Statement | JAN | Attala | 59 min |
| Jul 23, 8:47 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 118 min |
| Jul 23, 3:13 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Scott | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.